Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/27769
Title: Are topological relations dependent on the shape of spatial objects?
Authors: Shi, W 
Liu, K
Keywords: Boundary
Components
Convex set
Homeomorphic map
Interior
Topological relations
Issue Date: 2005
Source: Progress in natural science, 2005, v. 15, no. 11, p. 1021-1025 How to cite?
Journal: Progress in Natural Science 
Abstract: Topology is normally considered as independent of shape of spatial objects. This may not necessarily be true in describing relations between spatial objects in GIS. In this paper, we present proof that the topological relations between spatial objects are dependent on the shape of spatial objects. That is, that the topological relations of non-convex sets cannot be deformed to the topological relations of convex sets. The significant theoretical value of this paper is on its findings that topology of spatial objects is shape dependent. This indicates that when we want to describe topological relations between spatial objects in GIS, both topology and the shape of objects need to be considered. As a result, spatial data modeling, query and analysis based on the existing understanding of topology of spatial objects may need re-assessed.
URI: http://hdl.handle.net/10397/27769
ISSN: 1002-0071
DOI: 10.1080/10020070512331343179
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

1
Last Week
0
Last month
0
Citations as of May 25, 2017

Page view(s)

30
Last Week
0
Last month
Checked on May 21, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.